MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-107; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-107; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448607
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device lot #: unknown d4.Medical device expiration date: unknown there were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma /510(k)#: k020322, k021954, k023273, k023301, k024152, k030677, k031306, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050089, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k070809, k082538, k082852, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported while using the bd phoenix¿ pmic/id-107 a patient isolate (staphylococcus saprophyticus) was misidentified as staphylococcus aureus.The user verified the final result using repeat testing.No health impact or consequence reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for misidentification of staphylococcus saprophyticus as staphylococcus aureus when using phoenix panel pmic/id-107 (catalog number 448607) batch number unknown.Customer returned panels, isolates or phoenix generated lab reports were not available for the investigation.The batch number was not provided, therefore this complaint is unconfirmed.A review of quality notifications could not be performed since a batch number was not provided.Complaint trending was performed and no trends were identified associated with this defect.

Brand Name
BD PHOENIX¿ PMIC/ID-107
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24607726
Report Number1119779-2026-00412
Device Sequence Number15997774
Product Code LON
UDI-Device Identifier30382904486076
UDI-Public(01)30382904486076
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number448607
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown